Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 99, NWS Atlanta, GA

June 5, 2019Wilkes County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 5, 2019, 6:03 PM EDT for Wilkes County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2019, 6:03 PM EDT (22:03 UTC)
Expired
Jun 5, 2019, 6:45 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Wilkes County, GA

The radar

The Greer radar (KGSP), 133 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1714 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

562 
WUUS52 KFFC 052203
SVRFFC
GAC317-052245-
/O.NEW.KFFC.SV.W.0099.190605T2203Z-190605T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
603 PM EDT Wed Jun 5 2019

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Wilkes County in east central Georgia...

* Until 645 PM EDT.

* At 603 PM EDT, a severe thunderstorm was located over Metasville,
  or near Washington, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Washington, Aonia, Danburg, Metasville, Floral Hill and Holliday
  Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3366 8251 3365 8252 3365 8254 3364 8256
      3365 8258 3363 8258 3364 8259 3362 8263
      3376 8277 3389 8263 3388 8261 3386 8260
      3387 8259 3386 8257 3383 8260 3364 8248
TIME...MOT...LOC 2203Z 311DEG 15KT 3378 8264 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:26 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 5, 3:26 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
326 PM EDT Wed Jun 5 2019

.SHORT TERM /Tonight through Thursday Night/...

State remains in a fairly unsettled pattern through the short-term
forecast period. Ample moisture returning north off the Gulf of
Mexico and multiple short waves moving across the region in the
southwest upper flow will keep off-and-on periods of convection
active across the forecast area as the upper low meanders east out
of the southern plains into the lower/mid Mississippi Valley. Some
potential for strong to marginally severe thunderstorms this
afternoon into this evening, however, better mid-level winds and
forcing located across the north and east where extensive cloud
cover and cooler temperatures have kept instability limited.
Localized heavy rain becomes the bigger threat by tomorrow, but
given the dry antecedent conditions no widespread flood concerns
through the short-term period.

20

.LONG TERM /Friday through Wednesday/...

No big changes made to the long term. Overall pattern still the same
with the upper trough drifting eastward over the southeast states by
the weekend or first of the week. Likely pops still look reasonable
across much of the area with pops tapering off late Tuesday.
However...models showing a stronger low developing over the FL
panhandle by the end of the period. Have adjusted pops for Wednesday
to account for this. Rainfall totals for the seven day period
ranging from four to six...with some amounts near seven mainly
northeast.

41

Previous LONG TERM Forecast Discussion /Thursday Night through
Tuesday/...

Models have been trending to have better agreement on the big
pattern shift coming and have continued to raise pops through much
of the period. The main influencing feature to the region will be
with the very slow progression of an upper cutoff low to the west,
which will open up persistent enhanced moisture transport off the
Gulf. Have likely to categorical chance for precip through Monday
then some decrease Tuesday as trough finally dampens/pushes
eastward. Progged conditional instability supports best
thunderstorm potential with a diurnal trend, however there will
likely be periods of convective enhancement with any impulse that
tracks east of the aforementioned trough. The main thing to
monitor with this setup will be with heavy rain and flooding given
how guidance is bringing PWATs of 2.0-2.20 inches to much of the
area, which is near climo records for this time of year. WPC QPF
continues to trend higher to where we are now looking at close to
a 4-6 inch 7 day total with some isolated spots close to 7 inches.

Temps generally near to slightly below climo norms given the moist
airmass.

Baker

&&

.AVIATION...
18Z Update...

Mainly VFR conditions expected outside of convection through 06Z.
MVFR or lower ceilings and visibilities developing across much of
the area by 08-12Z. Should see most areas improve back into the VFR
range by 18Z tomorrow. Widespread showers and thunderstorms through
00Z, becoming more scattered or isolated after. Winds west to
southwest 4-8kt.

//ATL Confidence...18Z Update...

Medium for weather impacts and timing as well as extent and timing
of MVFR or lower cigs/vis tomorrow morning. High for wind speed/
direction.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  85  69  81 /  40  60  50  70
Atlanta         71  83  70  80 /  40  60  60  80
Blairsville     64  78  64  75 /  40  70  60  80
Cartersville    69  82  68  81 /  40  60  60  80
Columbus        72  85  70  82 /  40  60  60  70
Gainesville     69  82  69  79 /  40  60  60  80
Macon           71  87  70  83 /  40  50  50  70
Rome            69  82  68  81 /  40  70  70  80
Peachtree City  69  83  68  80 /  40  60  60  80
Vidalia         73  90  72  85 /  60  40  40  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....41
AVIATION...20
Hazardous weather outlook, Jun 5, 3:24 PM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
324 PM EDT Wed Jun 5 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
324 PM EDT Wed Jun 5 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected this afternoon
and evening. Any thunderstorms will be capable of gusty winds,
lightning and heavy rain. Some storms could be strong and a few
isolated severe storms cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to numerous thunderstorms are expected Thursday through
Tuesday with the greatest coverage Friday through Monday. Any
thunderstorms will be capable of gusty winds, lightning and heavy
rain. Flooding could be a growing concern as we approach the end
of the week into weekend. Please monitor updates for any changes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jun 5, 3:31 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
331 PM EDT Wed Jun 5 2019

GAZ076-085-086-052000-
Jefferson GA-Emanuel GA-Johnson GA-
331 PM EDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...NORTHWESTERN
EMANUEL AND EASTERN JOHNSON COUNTIES UNTIL 400 PM EDT...

At 331 PM EDT...a strong thunderstorm was over Meeks, or 11 miles
west of Swainsboro...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Swainsboro, Wadley, Bartow, Summertown, Kite, Norristown Junction,
Dellwood, Modoc, Meeks, Blundale and Norristown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3274 8221 3249 8247 3250 8250 3250 8253
      3258 8267 3261 8267 3262 8269 3282 8254
      3282 8252 3284 8253 3290 8248
TIME...MOT...LOC 1931Z 214DEG 14KT 3260 8254

WIND...40MPH
Special weather statement, Jun 5, 3:55 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
355 PM EDT Wed Jun 5 2019

GAZ074-052030-
Washington GA-
355 PM EDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON COUNTY UNTIL 430 PM
EDT...

At 355 PM EDT...a strong thunderstorm was near Tennille, or near
Sandersville...moving northeast at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Sandersville, Davisboro, Tennille, Downs, Warthen and Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3281 8288 3295 8304 3317 8276 3299 8255
TIME...MOT...LOC 1955Z 230DEG 28KT 3294 8288

WIND...40MPH
Local storm report, Jun 5, 5:09 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT WED JUN 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     2 SW DELLWOOD           32.65N  82.41W
06/05/2019                   EMANUEL            GA   911 CALL CENTER

            A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
            HIGHWAY 57 AND CHANDLER ROAD.

&&

EVENT NUMBER FFC1900259

LREAVES
Special weather statement, Jun 5, 5:31 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
531 PM EDT Wed Jun 5 2019

GAZ073-084-052200-
Wilkinson GA-Baldwin GA-
531 PM EDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKINSON AND
SOUTHEASTERN BALDWIN COUNTIES UNTIL 600 PM EDT...

At 531 PM EDT...a strong thunderstorm was near McIntyre, or near
Irwinton...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Irwinton, Ivey and McIntyre.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3280 8323 3289 8330 3306 8311 3302 8307
      3299 8305 3297 8306 3297 8307 3295 8307
      3291 8305 3288 8305 3286 8303
TIME...MOT...LOC 2131Z 236DEG 18KT 3291 8316

WIND...40MPH
Local storm report, Jun 5, 5:36 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT WED JUN 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     TSTM WND DMG     1 NNE PAYNE CITY        32.86N  83.68W
06/05/2019                   BIBB               GA   BROADCAST MEDIA

            A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
            OVERLOOK AVE AND RIVERDALE DRIVE.

&&

EVENT NUMBER FFC1900260

LREAVES
Special weather statement, Jun 5, 5:56 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT Wed Jun 5 2019

GAZ039-052230-
Wilkes GA-
556 PM EDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKES COUNTY UNTIL
630 PM EDT...

At 555 PM EDT...a strong thunderstorm was near Washington...moving
southeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Washington, Aonia, Danburg, Rocky Creek Fire Dept., Metasville,
Floral Hill and Holliday Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
      3363 8258 3364 8259 3363 8261 3363 8262
      3362 8262 3361 8265 3360 8265 3376 8282
      3390 8268 3385 8258 3383 8260 3365 8248
TIME...MOT...LOC 2155Z 311DEG 15KT 3379 8269

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:19 PM EDTSpecial Weather StatementFFCTwiggs26 min
Jun 5, 2:22 PM EDTSpecial Weather StatementFFCBibb23 min
Jun 5, 2:58 PM EDTSpecial Weather StatementFFCBaldwin, Jones, Wilkinson47 min
Jun 5, 3:31 PM EDTSpecial Weather StatementFFCEmanuel29 min
Jun 5, 3:55 PM EDTSpecial Weather StatementFFCWashington35 min
Jun 5, 4:04 PM EDTSevere Thunderstorm WarningFFCEmanuel29 min
Jun 5, 4:24 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington19 min
Jun 5, 5:31 PM EDTSpecial Weather StatementFFCWilkinson29 min
Jun 5, 5:56 PM EDTSpecial Weather StatementFFCWilkes34 min
Jun 5, 7:32 PM EDTSpecial Weather StatementFFCBibb28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.